MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT SLIM IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT SLIM IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 1716070
Medical Device Problem Codes Device Tipped Over (2589); Blocked Connection (2888)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 06/2022).
 
Event or Problem Description
It was reported through the litigation process that approximately two weeks post port device implant, the catheter allegedly had poor and difficult intravascular access and the port flipped sideways in the left chest pocket.It was further reported that a surgery was required to remove the port.The patient was treated using a new port implanted in the right chest.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the sample was not returned for evaluation, one medical record was provided for review.The investigation is confirmed for the reported port flipped and blocked connection issue.According to the medical record, approximately two weeks post port placement, the left chest port was attempted to be accessed; however, this was unsuccessful.Subsequently, a spot radiograph of the chest revealed left that the catheter appeared to be intact and the left chest port was flipped sideways in the left chest pocket.Four days later, the patient¿s pre-operative diagnosis demonstrated poor and difficult intravascular access.Eventually the left chest port was removed and replaced with new single lumen port.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
POWERPORT SLIM IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12106309
Report Number3006260740-2021-02572
Device Sequence Number3774566
Product Code LJT
UDI-Device Identifier00801741026768
UDI-Public(01)00801741026768
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K072549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1716070
Device Catalogue Number1716070
Device Lot NumberREDR0742
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR